Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 3, 2022, 6:10 PM MDT for Washington County, Colorado. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2022, 6:10 PM MDT (00:10 UTC)
- Expired
- Jun 3, 2022, 7:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, CO
The radar
The Denver radar (KFTG), 139 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:22 PM MDT | HAIL 0.25 | 5 S Lone Star, CO | ESTIMATED 35 TO 40 MPH WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2614 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806
WUUS55 KBOU 040010
SVRBOU
COC121-040100-
/O.NEW.KBOU.SV.W.0021.220604T0010Z-220604T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
610 PM MDT Fri Jun 3 2022
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Northeastern Washington County in northeastern Colorado...
* Until 700 PM MDT.
* At 610 PM MDT, severe thunderstorms were located along a line
extending from near Lone Star to 9 miles northwest of Elba, or
along a line extending from 19 miles north of Yuma to 9 miles
southwest of Akron, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Severe thunderstorms will be near...
Lone Star around 615 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3990 10281 3994 10343 4023 10318 4044 10291
4044 10278
TIME...MOT...LOC 0010Z 277DEG 26KT 4039 10285 4005 10332
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MEIER2 follow-up statements
299
WWUS55 KBOU 040037
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
637 PM MDT Fri Jun 3 2022
COC121-040100-
/O.CON.KBOU.SV.W.0021.000000T0000Z-220604T0100Z/
Washington CO-
637 PM MDT Fri Jun 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR EAST CENTRAL WASHINGTON COUNTY...
At 637 PM MDT, severe thunderstorms were located along a line
extending from 7 miles east of Lone Star to 10 miles southwest of
Yuma, or along a line extending from 26 miles southwest of Holyoke to
22 miles southeast of Akron, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
These severe thunderstorms will remain over mainly rural areas of
east central Washington County, including the following locations...
Hyde.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3990 10281 3991 10293 4020 10291 4031 10286
4044 10278
TIME...MOT...LOC 0037Z 271DEG 25KT 4037 10272 3999 10284
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MEIER925
WWUS55 KBOU 040050
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
650 PM MDT Fri Jun 3 2022
COC121-040100-
/O.EXP.KBOU.SV.W.0021.000000T0000Z-220604T0100Z/
Washington CO-
650 PM MDT Fri Jun 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
WILL EXPIRE AT 700 PM MDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3990 10281 3991 10293 4020 10291 4031 10286
4044 10278
TIME...MOT...LOC 0050Z 277DEG 26KT 4036 10260 3998 10272
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:40 PM MDT, 30 minutes earlier.
Area forecast discussion, Jun 3, 5:40 PM MDT, 30 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 540 PM MDT Fri Jun 3 2022 .SHORT TERM...(This evening through Saturday) Issued at 300 PM MDT Fri Jun 3 2022 Radar shows scattered showers and storms mainly over the foothills and adjacent plains. Most of the storms are struggling to maintain their strength as there is relatively weak deep layer sheer. Satellite shows considerable cloud cover over the Palmer Divide with weak storms. Since the environment is not expected to improve in that area, storms should remain below severe limits. The Denver metro and the rest of the I-25 corridor lack much deep layer shear and have very light inflow winds. Therefore, storms will stay below severe limits there as well. The one area that has the best parameter space is the northeast corner of Colorado. Surface winds at Akron, Fort Morgan, and Sterling have been gusting out of the southeast for much of the afternoon and the SPC mesoanalysis page shows 1,500 j/kg of mixed-layer CAPE there although it is capped. CAMs are mixed on the evolution of storms in this area. The HRRR has been consistent in showing strong to severe storms there while most of the other HREF models show sub- severe storms there. There have been conversations with SPC about possibly needing a Severe Thunderstorm Watch but we will wait a bit longer to get a better idea of the mesoscale situation. Damaging wind gusts and large hail would be the primary threats. PoPs and QPF were left mostly the same for this evening as they are highest in the northeast corner. Otherwise, storms will end around midnight in our forecast area and the rest of the night will be partly cloudy with near normal temperatures. Weak ridging will develop over Colorado on Saturday with increasing heights and warmer temperatures aloft. This will result in high temperatures getting above normal as they will top out in the low to mid 80s across the plains. Much drier air will be in place as well with minimum relative humidity dropping to the upper teens to low 20s across the plains. The weak subsident flow along with drier air will result in less coverage of showers and storms tomorrow. Nonetheless, there will be isolated showers and storms around as the strong daytime heating leads to steep lapse rates. SPC took away the marginal risk of severe storms and we agree with the lower risk of severe storms since the moisture and instability values will be on the lower side. .LONG TERM...(Saturday night through Friday) Issued at 237 PM MDT Fri Jun 3 2022 An active weather pattern continues through the long term as various shortwaves will arrive each day through Wednesday during the zonal flow. Weak showers and isolated thunderstorms cannot be ruled out this weekend; Without much upper level forcing and low MLCAPE values reaching 200 J/kg, the main threats appear to be strong winds and small hail if any storms initialize. Any flooding over the burn areas will remain limited due to the combination of saturated soils and the slight chance of an isolated thunderstorm over the area. NAMNEST doesn't favor many storms Saturday most likely due to lower instability compared to Sunday. We do have saturated lower levels so it is possible the urban corridor, Palmer Divide and eastern plains will see a lot of virga clouds versus rainfall Saturday afternoon. Westerly flow Saturday night should assists in downslope winds occurring in the foothills. This and the combination of most cloudy skies will keep low temperatures warm especially for the urban corridor and foothills areas near the lower 50s. Sunday, there is more instability (MLCAPE 300-400J/kg) but also more CIN which in theory should provide favorable conditions for storms to form in the afternoon thus this update increased PoPs for the Palmer Divide, mountains and valleys. Precipitable water values remains similar to the last few runs reaching 0.80-1 inch across the I-25 corridor and eastern plains for Monday afternoon. 8-9 C/km lapse rates from the NAM and GFS should support storms longevity through Monday evening. Overall the ingredients provide favorable conditions across the region for widespread thunderstorms and showers. It is too early to pinpoint exact locations and timing of these storms. Similar conditions will occur Tuesday. The multi GFS QPF runs indicate near zero QPF values after Wednesday afternoon into late next week. This is evident from all long term models (GFS/ECMWF/Canadian) 500mb heights favoring a large ridge pattern by next Friday. Additionally, all models listed above favor an upper level high pressure system setting up in New Mexico. Although it is extremely far out, an interesting note for the Denver metro is GFS deterministic daily high temperatures reach above 90 degrees (a few days of 100 degrees) everyday for the middle of June meaning we'll be warming up quickly. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 537 PM MDT Fri Jun 3 2022 Showers and thunderstorms in the KDEN/KAPA/KBJC aerodromes will dissipate by 01z. VFR with no cigs for the rest of the night, and winds will settle into a south drainage flow patter overnight. For Saturday, afternoon showers and thunderstorms will be mainly limited to the foothills, although added a late afternoon 21z vcsh for KAPA. && .HYDROLOGY... Issued at 237 PM MDT Fri Jun 3 2022 There is low chance of showers and isolated thunderstorms are possible this weekend near the Cameron Peak, East Troublesome, and Calwood burn areas which could cause a limited threat. Although it is difficult to pinpoint where exact storms will form next week, favorable QPF values reaching 0.80-1.00 inch over the burn areas could cause a limited to elevated threat for flooding Monday and Tuesday afternoon. A ridge pattern will begin Thursday which will bring drier conditions across the region. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Danielson LONG TERM...AD AVIATION...Hanson HYDROLOGY...AD
Hazardous weather outlook, Jun 3, 3:11 AM MDT, 14 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 311 AM MDT Fri Jun 3 2022 COZ030>051-040915- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 311 AM MDT Fri Jun 3 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected today by the afternoon. Storms will form across the Front Range and transition east where they could become severe. Strong to severe storms could produce large hail and damaging winds into the evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered showers and thunderstorms can be expected most days, although there will be a propensity toward higher coverage and stronger storms for Monday and Tuesday. The stronger storms Saturday and Sunday afternoon and evening will mostly produce strong and gusty outflow winds. Some storms by Monday afternoon and evening may become severe. Recent burn areas in the mountains and foothills may also see a risk of flash flooding. That risk of strong to severe thunderstorms may remain in the area off and on through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 3 pm east of I-25.
In the hours before
Special weather statement, Jun 3, 12:39 PM MDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Denver CO
1239 PM MDT Fri Jun 3 2022
COZ035-038-031930-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
1239 PM MDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southeastern Larimer
County through 130 PM MDT...
At 1237 PM MDT, Doppler radar was tracking a strong thunderstorm near
Pinewood Springs, or 21 miles southwest of Fort Collins, moving east
at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carter Lake and Pinewood Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Carter Lake or Pinewood Reservoir, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4039 10514 4026 10514 4026 10537 4040 10538
TIME...MOT...LOC 1837Z 276DEG 12KT 4032 10533
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MEIERLocal storm report, Jun 3, 6:03 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
603 PM MDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 WNW REIRADON HILL 40.60N 103.09W
06/03/2022 M1.50 INCH LOGAN CO TRAINED SPOTTER
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:00 PM MDT | Special Weather Statement | BOU | Logan | 30 min |
| Jun 4, 2:32 PM MDT | Special Weather Statement | BOU | Logan | 28 min |
| Jun 4, 3:45 PM MDT | Special Weather Statement | BOU | Lincoln | 30 min |
| Jun 4, 5:15 PM MDT | Special Weather Statement | BOU | Adams | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.